Alert archive / Virginia / Tornado Warnings in 2011

Tornado Warning 38, NWS Wakefield, VA

April 27, 2011Cumberland County, Prince Edward County, Virginia

NWS Wakefield, VA issued this tornado warning at Apr 27, 2011, 9:24 PM EDT for Cumberland County, Prince Edward County, Virginia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2011, 9:24 PM EDT (01:24 UTC)
Expired
Apr 27, 2011, 9:54 PM EDT
In force
30 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Cumberland County, VA, Prince Edward County, VA

The radar

The Norfolk radar (KAKQ), 142 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 6:15 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 372 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
372 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1272 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
335 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

666 
WFUS51 KAKQ 280124
TORAKQ
VAC049-147-280215-
/O.NEW.KAKQ.TO.W.0038.110428T0124Z-110428T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE
924 PM EDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN CUMBERLAND COUNTY IN CENTRAL VIRGINIA...
  WESTERN PRINCE EDWARD COUNTY IN CENTRAL VIRGINIA...

* UNTIL 1015 PM EDT

* AT 921 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR PHENIX...AND MOVING NORTHEAST AT 40 MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  DARLINGTON HEIGHTS AROUND 940 PM EDT.
  HAMPDEN SYDNEY AND PROSPECT AROUND 950 PM EDT.
  FARMVILLE AROUND 1000 PM EDT.
  GUINEA MILLS AROUND 1015 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE FIVE
FORKS...ELAM...ALLENS MILL...KINGSVILLE...TUGGLE...REEDS...RAINES
TAVERN AND HAWK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR
VEHICLE AND LIE DOWN IN A LOW LYING AREA.

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3731 7866 3735 7861 3740 7860 3736 7855
      3734 7850 3734 7848 3750 7835 3742 7822
      3713 7858 3716 7863 3719 7864 3720 7869
      3725 7869
TIME...MOT...LOC 0124Z 221DEG 35KT 3707 7872

$$

ALBRIGHT
1 follow-up statement
437 
WWUS51 KAKQ 280154
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE
954 PM EDT WED APR 27 2011

VAC049-147-280204-
/O.CAN.KAKQ.TO.W.0038.000000T0000Z-110428T0215Z/
CUMBERLAND VA-PRINCE EDWARD VA-
954 PM EDT WED APR 27 2011

...THE TORNADO WARNING FOR WESTERN PRINCE EDWARD AND SOUTHWESTERN
CUMBERLAND COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3731 7866 3735 7861 3740 7860 3736 7855
      3734 7850 3734 7848 3750 7835 3742 7822
      3713 7858 3716 7863 3719 7864 3720 7869
      3725 7869
TIME...MOT...LOC 0154Z 221DEG 35KT 3729 7848

$$

ALBRIGHT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Apr 27, 4:15 PM EDT, 5 hours 9 minutes earlier.

Area forecast discussion, Apr 27, 4:15 PM EDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
415 PM EDT WED APR 27 2011

.SYNOPSIS...
MOIST SOUTHERLY FLOW WILL CONTINUE ACROSS THE REGION
TONIGHT...BETWEEN HIGH PRESSURE OFF THE SOUTHEAST COAST AND A POTENT
STORM SYSTEM OVER THE OHIO VALLEY. THIS LOW PRESSURE SYSTEM WILL
MOVE ACROSS THE GREAT LAKES THURSDAY...DRAGGING A COLD FRONT
THROUGH THE MID ATLANTIC REGION. HIGH PRESSURE RETURNS FRIDAY INTO
NEXT WEEKEND...BRINGING MORE SEASONABLE TEMPERATURES AND HUMIDITY
LEVELS TO THE REGION.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE THIS AFTERNOON FROM THE
CHESAPEAKE BAY WESTWARD ALONG AN AXIS OF 1000-1500 J/KG OF MLCAPE.
NAM/GFS BUFR SOUNDINGS INDICATE THE SHEAR PROFILE BECOMES SOMEWHAT
LESS UNIDIRECTIONAL AS THE AFTERNOON PROGRESSES...WITH 0-6KM BULK
SHEAR VALUES REACHING 40-45KT. ADDITIONALLY...A DRY LAYER CENTERED
AROUND 700MB SHOULD COMBINE WITH THE SHEAR PROFILE TO SUPPORT MORE
VIGOROUS UPDRAFTS AND A MARGINAL SEVERE THREAT. OVERALL THUNDERSTORM
COVERAGE SHOULD REMAIN SCATTERED IN NATURE.

THUNDERSTORMS SHOULD DECAY DURING THE EVENING HOURS. HOWEVER...MOIST
SOUTHERLY SUBTROPICAL FLOW WILL CONTINUE. GIVEN THIS...SLIGHT CHANCE
POPS WILL BE MAINTAINED OVERNIGHT. LOW TEMPERATURES WILL BE VERY
MILD FOR APRIL WITH MINIMA AROUND 70. THIS WILL BE ABOVE RECORD HIGH
MINS AT RIC AND ORF. HOWEVER...CALENDAR DAY LOW TEMPERATURES WILL
LIKELY BE BELOW THESE VALUE BEHIND THE COLD FRONT DISCUSSED BELOW.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THE VIGOROUS STORM SYSTEM THAT HAS PRODUCED WIDESPREAD SEVERE
WEATHER ACROSS THE MISSISSIPPI VALLEY WILL LIFT NE THROUGH THE GREAT
LAKES THURSDAY DRAGGING A COLD FRONT THROUGH THE MID ATLANTIC.
MODEST SHEAR AND INSTABILITY CONTINUE. THE SHEAR PROFILE IS MAINLY
UNIDIRECTIONAL...SO THE GREATEST SEVERE THREAT WILL BE STRONG WIND
GUSTS. SPC HAS THE ENTIRE FORECAST AREA IN A SLIGHT RISK...WITH THE
HIGHEST PROBABILITY (30%) OVER THE TIDEWATER AND NE NC. HIGH
TEMPERATURES SHOULD BE IN THE UPPER 70S TO LOW 80S.

THE FRONT WILL CLEAR THE COAST DURING THE EVENING HOURS WITH DRIER
COOLER AIR ADVECTING IN FROM THE WEST. LOW TEMPERATURES SHOULD RANGE
FROM THE UPPER 40S WEST...TO MID TO UPPER 50S ALONG THE COAST.

A COLD POOL ALOFT DRIFTS OVER THE REGION FRIDAY AS HIGH PRESSURE
BUILD IN AT THE SURFACE. STEEP LOW-LEVEL LAPSE RATES AND LINGERING
SURFACE MOISTURE SHOULD RESULT IN SCATTERED TO BROKEN CUMULUS DURING
PEAK HEATING HOURS. HOWEVER...GFS AND NAM BUFR SOUNDINGS INDICATE A
STRONG SUBSIDENCE INVERSION LIMITING INSTABILITY AND THE PROBABILITY
OF ANY RAIN SHOWERS. HIGH TEMPERATURES SHOULD REACH THE LOW TO MID
70S FRIDAY...EVEN TO THE COAST WITH WESTERLY FLOW AFTER MORNING LOWS
IN THE UPPER 40S TO MID 50S.

HIGH PRESSURE SETTLES OVER THE REGION FRIDAY NIGHT AND SATURDAY. LOW
TEMPERATURES SATURDAY MORNING SHOULD FALL INTO THE MID 40S TO LOW
50S...BEFORE HIGHS IN THE LOW TO MID 70S...LOCALLY COOLER ALONG THE
IMMEDIATE COASTLINES.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
SFC HI PRES SLOLY DRIFTS OFF THE CST SAT (AFTN)...THEN RMNS THERE
THROUGH MON. XPCTG DRY/SEASONABLE WX SAT...TEMPS A TAD HIER ON
SUN/MON AS LLVL FLO TURNS SSWLY. NEXT CDFNT SLO TO ARRIVE FM THE W
LT MON/MON NGT...THEN REACHES THE CST TUE AFTN/EVE. COOLING DN TUE
W/ CLDS/PSBL PCPN AND WNDSHFT TO NNW POST FNTL. WL HV POPS AOB 10%
THROUGH SUN NGT/MON MRNG...THEN INCRS TO HI CHC ASSOCD W/ CDFNT
ARRIVAL/PASSAGE LT MON NGT INTO TUE. DRYING OUT FOR WED.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
PDS OF MVFR CIGS...W/ SCTD CNVTN THROUGH THE EVE HRS. PTNTL FOR IFR
IN LWR VSBYS DUE TO TSRA. LLVL FLO RMNG FM THE S OVRNGT...W/ PSBL
(WDSPRD) MVFR CIGS (1-2KFT). TMG OF CDFNT PASSAGE...W/ ASSOCD
SHRAS/PSBL T AND MVFR CONDS MID/LT MRNG INTO LT AFTN HRS (FM W-E).
CLRG OUT AND VFR CONDS THU NGT THROUGH FRI (THOUGH COULD BE CIGS FRI
ABV 3KFT). VFR THIS WKND.

&&

.MARINE...
INCRSG S WNDS INTO THE OVRNGT HRS...TO AVGG 20-25 KT ON (MUCH OF)
BAY/SND...TO 25 TO 30 KT ON THE OCN. HIER SPDS TO LAST THROUGH THU
MRNG...B4 DIMINISHING AS CDFNT ARRIVES FM W. THAT CDFNT CRSS THE
WTRS LT THU AFTN/EVE...THEN WELL E OVRNGT FRI NGT...SWITCHING WNDS
TO SW...THEN W AND NW (BY SAT). SFC HI PRES SETS UP OFF THE SE CST
BY 2ND PART OF WKND...RESULTING IN RETURN FLO FM THE SSW (INTO MON).

SCAS RMNG UP FOR ALL WTRS THROUGH THU...EVEN THU NGT ON THE NRN OCN
WTRS. SEAS ON OCN TO BUILD TO 6-8 FT (WNET A TAD BIT LWR THAN
GUID)...WHL WVS ON BAY 3-5 FT. SEAS/WVS (SLO) TO SUBSIDE THU NGT
INTO THE WKND.

&&

.CLIMATE...
RECORD HIGH MINIMA FOR 27 AND 28 APRIL...

27 APRIL...
RIC 66/1915...CALENDAR DAY LOW AS OF THIS MORNING 67
ORF 68/1994...CALENDAR DAY LOW AS OF THIS MORNING 69

28 APRIL...
RIC 65/1935
ORF 67/1915

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ630>634-
     656-658.
     SMALL CRAFT ADVISORY UNTIL 5 AM EDT FRIDAY FOR ANZ650-652-654.

&&

SYNOPSIS...BKH/AJZ
NEAR TERM...AJZ
SHORT TERM...AJZ
LONG TERM...ALB
AVIATION...ALB
MARINE...ALB
CLIMATE...AKQ
Hazardous weather outlook, Apr 27, 6:28 PM EDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
628 PM EDT WED APR 27 2011

NCZ012>017-030>032-102-VAZ077-078-081>086-088>098-282230-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-NORTHUMBERLAND-
LANCASTER-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-
MATHEWS-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-
628 PM EDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED DURING THIS
EVENING. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING WIND GUSTS UP TO 50 MPH...FREQUENT LIGHTNING... AND
BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MORE NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THURSDAY
AHEAD OF AN APPROACHING COLD FRONT. ANOTHER RISK OF SEVERE WEATHER
IS ANTICIPATED THURSDAY AFTERNOON AND POSSIBLY INTO EARLY
EVENING... PARTICULARLY ALONG AND EAST OF I-95...WITH DAMAGING
WIND GUSTS AND LARGE HAIL ONCE AGAIN AS THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ048-049-060>076-079-080-087-282230-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-BRUNSWICK-
DINWIDDIE-GREENSVILLE-
628 PM EDT WED APR 27 2011

...TORNADO WATCH 240 IN EFFECT UNTIL 2 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MORE NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THURSDAY
AHEAD OF AN APPROACHING COLD FRONT. ANOTHER RISK OF SEVERE WEATHER
IS ANTICIPATED THURSDAY AFTERNOON AND POSSIBLY INTO EARLY
EVENING... PARTICULARLY ALONG AND EAST OF I-95...WITH DAMAGING
WIND GUSTS AND LARGE HAIL ONCE AGAIN AS THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MDZ021>025-VAZ099-100-282230-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
628 PM EDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED DURING THIS
EVENING. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING WIND GUSTS UP TO 50 MPH...FREQUENT LIGHTNING... AND
BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MORE NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THURSDAY
AHEAD OF AN APPROACHING COLD FRONT. ANOTHER RISK OF SEVERE WEATHER
IS ANTICIPATED THURSDAY AFTERNOON AND POSSIBLY INTO EARLY
EVENING... PARTICULARLY ALONG AND EAST OF I-95...WITH DAMAGING
WIND GUSTS AND LARGE HAIL ONCE AGAIN AS THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-654-282230-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
628 PM EDT WED APR 27 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>634-656-658-282230-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
628 PM EDT WED APR 27 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TG

In the hours before

Local storm report, Apr 27, 8:16 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
816 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TORNADO          OILVILLE                37.71N 77.79W
04/27/2011                   GOOCHLAND          VA   TRAINED SPOTTER

            TORNADO ON THE GROUND NEAR OILVILLE

&&

JFOSTER
Local storm report, Apr 27, 8:21 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
821 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TORNADO          OILVILLE                37.71N 77.79W
04/27/2011                   GOOCHLAND          VA   TRAINED SPOTTER

            TORNADO ON THE GROUND NEAR OILVILLE...NEAR I-64 AND RTE
            617.

&&

HURLEY
Local storm report, Apr 27, 8:23 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
823 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     FUNNEL CLOUD     ZION CROSSROADS         37.97N 78.22W
04/27/2011                   LOUISA             VA   PUBLIC

            FUNNEL CLOUD HEADING TOWARDS GORDONSVILLE

&&

JFOSTER
Local storm report, Apr 27, 8:42 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
842 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TORNADO          NOEL                    37.90N 77.54W
04/27/2011                   HANOVER            VA   LAW ENFORCEMENT

            LARGE TREES DOWN VICNITY OF VERDON AND NOEL ROADS
            REPORTED BY PUBLIC WHO BELIEVED IT MIGHT BE A TORNADO.

&&

JFOSTER
Local storm report, Apr 27, 9:20 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
920 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     TORNADO          3 W EXIT 104 ALONG I 95 37.94N 77.52W
04/27/2011                   CAROLINE           VA   LAW ENFORCEMENT

            POSSIBLE TORNADO ON THE GROUND...IN THE RUTHER GLEN AREA
            SOUTH...SOUTHWEST OF GOLANSVILLE.

&&

HURLEY
Local storm report, Apr 27, 9:21 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
921 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     FUNNEL CLOUD     LADYSMITH               38.02N 77.51W
04/27/2011                   CAROLINE           VA   TRAINED SPOTTER

            TREES DOWN LADYSMITH ROAD

&&

JFOSTER

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:12 PM EDTTornado WarningAKQCaroline, Hanover33 min
Apr 27, 8:27 PM EDTTornado WarningAKQLouisa18 min
Apr 27, 8:42 PM EDTTornado WarningAKQCaroline, Hanover48 min
Apr 27, 9:02 PM EDTSevere Thunderstorm WarningAKQFluvanna58 min
Apr 27, 9:15 PM EDTTornado WarningAKQCaroline30 min
Apr 28, 5:11 AM EDTSpecial Weather StatementAKQCumberland, Goochland, Powhatan, Prince Edward34 min
Apr 28, 9:25 AM EDTSpecial Weather StatementAKQCumberland, Fluvanna, Goochland, Louisa, Powhatan, Prince Edward65 min
Apr 28, 9:35 AM EDTSevere Thunderstorm WarningAKQAmelia, Caroline, Cumberland, Fluvanna, Goochland, Hanover and 3 more40 min
Apr 28, 10:09 AM EDTTornado WarningAKQGoochland, Hanover, Henrico, Louisa, Powhatan36 min
Apr 28, 10:12 AM EDTSevere Thunderstorm WarningAKQCaroline, Essex, Hanover, Louisa, Richmond, Westmoreland48 min
Apr 28, 10:25 AM EDTTornado WarningAKQCaroline, Essex, Hanover, King and Queen, Westmoreland35 min
Apr 28, 10:45 AM EDTSpecial Weather StatementAKQLunenburg, Mecklenburg, Nottoway, Prince Edward45 min
Apr 28, 10:56 AM EDTSevere Thunderstorm WarningAKQCaroline, Essex, Hanover, King and Queen, King William, Richmond and 1 more49 min
Apr 28, 11:09 AM EDTSpecial Weather StatementAKQAmelia, Cumberland, Goochland, Powhatan51 min
Apr 28, 11:30 AM EDTSpecial Weather StatementAKQLunenburg, Nottoway45 min
Apr 28, 12:22 PM EDTGale WarningAKQ7 hr
Apr 28, 3:40 PM EDTSpecial Weather StatementAKQHanover35 min
Apr 28, 4:16 PM EDTSpecial Weather StatementAKQWestmoreland59 min
Apr 28, 4:50 PM EDTSpecial Marine WarningAKQ100 min
Apr 28, 4:54 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Virginia Beach66 min
Apr 28, 5:28 PM EDTTornado WarningAKQCity of Virginia Beach32 min
Apr 28, 6:13 PM EDTSpecial Weather StatementAKQCity of Virginia Beach32 min
Apr 28, 6:27 PM EDTSpecial Marine WarningAKQ48 min
Apr 28, 6:44 PM EDTSpecial Weather StatementAKQChesterfield, Dinwiddie, Henrico, Mecklenburg61 min
Apr 28, 7:15 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Essex, Hanover, Henrico, King and Queen and 4 more45 min
Apr 28, 7:20 PM EDTSevere Thunderstorm WarningAKQBrunswick, Charles City, Chesterfield, Dinwiddie, James City, New Kent and 6 more55 min
Apr 28, 7:56 PM EDTSevere Thunderstorm WarningAKQCharles City, Essex, Gloucester, King and Queen, King William, Lancaster and 4 more49 min
Apr 28, 7:58 PM EDTSpecial Marine WarningAKQ107 min

Nearby

Tornado Warnings in Virginia, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.